Two high school students ended up in handcuffs after bringing prescription medications to their Charleston, West Virginia School this week.

A 16-year-old junior had 15 capsules of Vyvanse and one empty container of Metaxalone.

A 17-year-old junior possessed one capsule of Vyvanse.

Vyvanse is an amphetamine and is typically used to treat symptoms of ADHD. But it is a drug of abuse and can be addictive.

Metaxalone is a muscle relaxant.

The boys said they got the drugs from family members.

This is a common pattern we are seeing with teenagers who take pills from the family medicine cabinet and abuse them.

These pills would counteract each other as Vyvanse is a stimulant and would make a person who abuse the drugs jumpy and irritable.

Overdose symptoms may include restlessness, tremor, muscle twitches, rapid breathing, confusion, hallucinations, panic, aggressiveness, muscle pain or tenderness, muscle weakness, fever or flu symptoms, and dark colored urine. These symptoms may be followed by depression and tiredness. Other overdose symptoms include nausea, vomiting, diarrhea, stomach pain, uneven heartbeats, feeling light-headed, fainting, seizure (convulsions), or coma.

Metaxalone was a relaxant drug, and would cause a person to possibly feel drowsy or sleepy.

But kids will take any kind of pills they can get their hands on.

This is a reminder to parents that all medications should be properly stored and monitored. Kids may be responsible, but all medications should be administered by adults.

Advertisements